West Virginia, 2002Damaging Wind in West Virginia, September 3, 2002
September 3, 2002 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 3, 5:06 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 3, 5:06 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT TUE SEP 3 2002
UPDATED ZFP FOR END OF WATCH 669.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
In the hours before
Special weather statement, Sep 3, 2:44 PM EST, 3 hours 41 minutes before
OHZ039>041-048>050-057>059-068-069-WVZ001>004-040100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT TUE SEP 3 2002
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MONROE
MUSKINGUM NOBLE TUSCARAWAS
A SEVERE THUNDERSTORM WATCH MEANS THAT THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE. IF SEVERE THUNDERSTORMS BECOME
CERTAIN...WARNINGS WILL BE ISSUED.
Special weather statement, Sep 3, 4:34 PM EST, 1 hour 51 minutes before
OHZ039>041-PAZ007-013-032300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT TUE SEP 3 2002
...LINE OF STRONG THUNDERSTORMS ARE MOVING EAST...
A LINE OF STRONG THUNDERSTORMS LOCATED IN NORTH CENTRAL OHIO WILL BE
MOVING THROUGH THE AREA BY 5:45 PM. THESE STORMS WILL BE MOVING EAST
TO SOUTHEAST AT ABOUT 30 MILES AN HOUR.
LOCALLY HEAVY RAINFALL FROM THESE STORMS MAY CAUSE PONDING OF WATER.
WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE AS WELL AS SMALL
HAIL.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND WARNINGS IF
THESE STORMS INTENSIFY.
Special weather statement, Sep 3, 5:20 PM EST, 1 hour 5 minutes before
OHZ048>050-057-058-PAZ008-014-020-WVZ001-032330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EDT TUE SEP 3 2002
...LINE OF STRONG THUNDERSTORMS ARE MOVING EAST...
A LINE OF STRONG THUNDERSTORMS LOCATED IN NORTH AND CENTRAL OHIO
WILL BE MOVING THROUGH THE AREA BY 6:30 PM. THESE STORMS WILL BE
MOVING EAST TO SOUTHEAST AT ABOUT 30 MILES AN HOUR.
LOCALLY HEAVY RAINFALL FROM THESE STORMS MAY CAUSE PONDING OF WATER.
WIND GUSTS OF 40 TO 50 MILES AN HOUR ARE POSSIBLE AS WELL AS SMALL
HAIL.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND WARNINGS IF
THESE STORMS INTENSIFY.
Local storm report, Sep 3, 5:25 PM EST, 1 hour before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
625 PM EDT TUE SEP 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM HOMEWORTH OH WIND DAMAGE
09/03/02 COLUMBIANA LARGE TREES BLOWN DOWN.Local storm report, Sep 3, 6:22 PM EST, 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
722 PM EDT TUE SEP 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0706 PM DENNISON OH WIND DAMAGE
09/03/02 TUSCARAWAS LARGE TREES BLOWN DOWN
BETWEEN DENNISON AND
UHRICHSVILLE NEAR STATE
ROUTE 250.Thunderstorm Wind, Hancock
- When
- September 3, 6:25 PM EST
- Where
- Hancock County, 2 mi E of Moscow
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -80.600
Thunderstorm winds downed a large tree in the Tomlinson Run Park area, blocking traffic for a short period of time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, September 3 to 12, 200297 events
- Hail and Damaging Winds in Ohio, September 3, 2002$138,000 · 1 in hail · 20 events
- Hail and Damaging Winds in New York, September 3, 2002$83,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, September 3, 2002$42,000 · 6 events
- Damaging Wind in Wyoming, September 3, 2002$25,000 · 58 kt wind · 1 event
- Lightning Strike in New York, September 3, 2002$20,000 · 1 event
- Damaging Wind in New York, September 3, 2002$15,000 · 50 kt wind · 1 event
- Damaging Winds in Pennsylvania, September 3, 2002$12,000 · 2 events
- Damaging Winds in Montana, September 3, 200252 kt wind · 3 events
- Damaging Winds in Ohio, September 3, 2002$6,000 · 50 kt wind · 2 events
- Damaging Wind in Michigan, September 3, 2002$10,000 · 53 kt wind · 1 event
- Rip Current in California, September 3 to 4, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316589.